Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 66, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 30, 2013, 3:40 PM CDT for 7 counties in Wisconsin. It was in force for 50 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2013, 3:40 PM CDT (20:40 UTC)
- Expired
- Aug 30, 2013, 4:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 33 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 3:46 PM CDT | TSTM WND GST 65 | 2 S Mukwonago, WI | |
| Aug 30, 4:10 PM CDT | TSTM WND DMG | East Troy, WI | MULTIPLE TREES DOWN. |
| Aug 30, 4:23 PM CDT | HAIL 1.5 | 3 W Millard, WI | |
| Aug 30, 4:30 PM CDT | TSTM WND DMG | 1 N Twin Lakes, WI | DAMAGE TO RANDALL SCHOOL ROOF ALLOWED WATER TO LEAK INTO BUILDING. TIME ESTIMATED. |
| Aug 30, 4:40 PM CDT | TSTM WND DMG | Sw Delavan, WI | SIX INCH TREE ACROSS ROAD |
| Aug 30, 4:40 PM CDT | HAIL 1.5 | Delavan, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.5
The text
As transmitted, in the capitals the NWS used until 2016.
262
WUUS53 KMKX 302040
SVRMKX
WIC055-059-079-101-105-127-133-302130-
/O.NEW.KMKX.SV.W.0066.130830T2040Z-130830T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CDT FRI AUG 30 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
KENOSHA COUNTY IN SOUTHEAST WISCONSIN...
SOUTHWESTERN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
RACINE COUNTY IN SOUTHEAST WISCONSIN...
NORTHEASTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
SOUTHERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 430 PM CDT
* AT 336 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HALES CORNERS TO POTTER LAKE TO WHITEWATER...AND
MOVING SOUTH AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FRANKLIN AND WIND LAKE AROUND 345 PM CDT.
ROCHESTER AROUND 355 PM CDT.
BURLINGTON AIRPORT AND BROWNS LAKE AROUND 400 PM CDT.
ELKHORN AND EAGLE LAKE AROUND 405 PM CDT.
BOHNERS LAKE AROUND 410 PM CDT.
UNION GROVE AND COMO AROUND 415 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FRANKLIN...LA GRANGE...HONEY CREEK...WATERFORD...TIBBETS...MILLARD...
ABELLS CORNERS...CALEDONIA...RICHMOND AND NORTH CAPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4249 8873 4303 8889 4305 8840 4313 8805
4266 8780 4261 8781 4250 8780
TIME...MOT...LOC 2040Z 343DEG 22KT 4292 8803 4280 8830
4283 8877
HAIL...1.00IN
WIND...70MPH
$$
MEB3 follow-up statements
347
WWUS53 KMKX 302050
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CDT FRI AUG 30 2013
WIC055-059-079-101-105-127-133-302130-
/O.CON.KMKX.SV.W.0066.000000T0000Z-130830T2130Z/
MILWAUKEE WI-RACINE WI-JEFFERSON WI-WAUKESHA WI-WALWORTH WI-ROCK WI-
KENOSHA WI-
350 PM CDT FRI AUG 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
NORTHEASTERN ROCK...WALWORTH...SOUTHERN WAUKESHA...SOUTHEASTERN
JEFFERSON...RACINE AND SOUTHWESTERN MILWAUKEE COUNTIES UNTIL 430 PM
CDT...
AT 350 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FRANKLIN TO ROCHESTER TO WHITEWATER...AND MOVING SOUTH
AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROCHESTER AROUND 355 PM CDT.
BURLINGTON AIRPORT AND EAGLE LAKE AROUND 400 PM CDT.
ELKHORN AROUND 405 PM CDT.
UNION GROVE AND BOHNERS LAKE AROUND 410 PM CDT.
STURTEVANT AND COMO AROUND 415 PM CDT.
LAKE GENEVA AND DELAVAN LAKE AROUND 420 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CALEDONIA...TIBBETS...NORTH
CAPE...MILLARD...ABELLS CORNERS...BURLINGTON...FRANKSVILLE...
RICHMOND...KANSASVILLE AND SPRING PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4249 8873 4303 8889 4305 8840 4313 8805
4266 8780 4261 8781 4250 8780
TIME...MOT...LOC 2050Z 343DEG 22KT 4285 8796 4274 8828
4279 8881
HAIL...1.00IN
WIND...70MPH
$$
KAPELA814
WWUS53 KMKX 302100
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CDT FRI AUG 30 2013
WIC055-059-079-101-105-127-133-302130-
/O.CON.KMKX.SV.W.0066.000000T0000Z-130830T2130Z/
MILWAUKEE WI-RACINE WI-JEFFERSON WI-WAUKESHA WI-WALWORTH WI-ROCK WI-
KENOSHA WI-
400 PM CDT FRI AUG 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
NORTHEASTERN ROCK...WALWORTH...SOUTHERN WAUKESHA...SOUTHEASTERN
JEFFERSON...RACINE AND SOUTHWESTERN MILWAUKEE COUNTIES UNTIL 430 PM
CDT...
AT 400 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF OAK CREEK TO BURLINGTON AIRPORT
TO 6 MILES SOUTHWEST OF WHITEWATER...AND MOVING SOUTH AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
ELKHORN AROUND 405 PM CDT.
UNION GROVE AND BOHNERS LAKE AROUND 410 PM CDT.
STURTEVANT AND COMO AROUND 415 PM CDT.
LAKE GENEVA AND DELAVAN LAKE AROUND 420 PM CDT.
WILLIAMS BAY AND SILVER LAKE AROUND 425 PM CDT.
WALWORTH AND GENOA CITY AROUND 430 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FRANKSVILLE...KANSASVILLE...
SPRING PRAIRIE...SPRINGFIELD...DELAVAN...ELMWOOD PARK...SLADES
CORNERS...NEW MUNSTER...SALEM AND BASSETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4249 8873 4303 8889 4305 8840 4313 8805
4266 8780 4261 8781 4250 8780
TIME...MOT...LOC 2100Z 343DEG 22KT 4279 8794 4268 8826
4273 8879
HAIL...1.00IN
WIND...70MPH
$$
KAPELA251
WWUS53 KMKX 302110
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT FRI AUG 30 2013
WIC055-059-079-101-105-127-133-302130-
/O.CON.KMKX.SV.W.0066.000000T0000Z-130830T2130Z/
MILWAUKEE WI-RACINE WI-JEFFERSON WI-WAUKESHA WI-WALWORTH WI-ROCK WI-
KENOSHA WI-
410 PM CDT FRI AUG 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
NORTHEASTERN ROCK...WALWORTH...SOUTHERN WAUKESHA...SOUTHEASTERN
JEFFERSON...RACINE AND SOUTHWESTERN MILWAUKEE COUNTIES UNTIL 430 PM
CDT...
AT 409 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STURTEVANT TO BROWNS LAKE TO 8 MILES SOUTH OF
WHITEWATER...AND MOVING SOUTH AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
STURTEVANT AROUND 415 PM CDT.
LAKE GENEVA AND DELAVAN LAKE AROUND 420 PM CDT.
WILLIAMS BAY AND SILVER LAKE AROUND 425 PM CDT.
KENOSHA AIRPORT AND FONTANA-ON-GENEVA LAKE AROUND 430 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE NEW MUNSTER...DELAVAN...SLADES
CORNERS...ELMWOOD PARK...SALEM...BASSETT...FONTANA AND BRISTOL.
ANOTHER LINE OF STRONG TO SEVERE STORMS WAS LOCATED NEAR OR ALONG
STATE HIGHWAY 18 IN THE COUNTIES OF JEFFERSON AND WAUKESHA. THESE
STORMS WILL DROP SOUTHEAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4249 8873 4303 8889 4305 8840 4313 8805
4266 8780 4261 8781 4250 8780
TIME...MOT...LOC 2109Z 343DEG 22KT 4274 8792 4263 8824
4269 8877
HAIL...1.00IN
WIND...70MPH
$$
KAPELAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 11:36 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 30, 11:36 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1136 AM CDT FRI AUG 30 2013 .UPDATE...EXPANDED HEAT ADVISORY EAST TO MILWAUKEE AND SOUTH TO THE BORDER. TEMP/DEW POINT TRENDS SUGGEST CRITERIA WILL BE MET BEFORE ARRIVAL OF FRONTAL BOUNDARY DROPPING IN FROM THE NORTH. STILL EXPECTING ISOLATED/SCATTERED T-STORM DEVELOPMENT WITH FRONT. ML CAPES 2000-2500 J/KG ACROSS MUCH OF THE CWA. FAIRLY WARM UPSTAIRS WITH 700 TEMPS 11-12C AND 500 TEMP AT KMSP A WARM -6C. PRIMARY SHORTWAVE WELL OFF TO THE NORTHEAST SHIFTING EAST FROM NORTHERN LOWER MICHIGAN WITH QUESTIONABLE UPSTREAM DYNAMICS. MID LEVEL LAPSE RATES NOT IMPRESSIVE AND 0-6KM BULK SHEAR HAS DROPPED BELOW 30 KNOTS PER SPC MESO PAGE. WILL STILL BANK ON SOME LOWER LEVEL CONVERGENCE WITH THE FRONT TO INITIATE CONVECTION PER THE HRRR WHICH SHOWS 18-22Z AS OUR BEST WINDOW FOR CONVECTION. PC && .AVIATION/18Z TAFS/...MAIN CONCERN EARLY ON WILL BE CONVECTION WITH THE FRONT DROPPING IN FROM THE NORTH. EXPECTING BEST WINDOW FOR STORMS BETWEEN 18-22Z PER HRRR. ONCE FRONT GOES BY THIS EVENING...MVFR STRATUS ACROSS CENTRAL WI WILL ARRIVE WITH NORTHEAST WINDS. A BIT GUSTY FOR A TIME CLOSER TO LAKE MICHIGAN. DEGREE OF MIXING LATER IN THE NIGHT WILL DICTATE IF FOG BECOMES AN ISSUE. INLAND LOCALES MAY HAVE BETTER POTENTIAL WITH LESS MIXING. SREF CIG/VSBYS PROG SHOWING MUCH GREATER CONFIDENCE ON IFR STRATUS VERSUS FOG WITH MOS DATA HINTING AT THE INLAND FOG. LOW CLOUDS LIKELY TO LINGER INTO SATURDAY MORNING BEFORE MIXING OUT. LOW LEVEL RH PROGS/MOS/SREF SHOW THIS TREND PRETTY WELL. PC && .PREV DISCUSSION... /ISSUED 324 AM CDT FRI AUG 30 2013/ TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM. HOT WITH POSSIBLE SEVERE STORMS TODAY. THE SEVERE STORM POTENTIAL REMAINS UNCHANGED. SPC CONTINUES WITH A /SEE TEXT/ OUTLOOK ACROSS THE AREA...BUT THEY SUGGEST THIS MAY BE UPGRADED TO A SLIGHT RISK LATER IF THINGS BEGIN TO TURN MORE FAVORABLE. EXPECTED CAPES CONTINUE TO PUSH INTO THE 2500 TO POSSIBLY 3000 J/KG BY MID DAY...FUELED IN PART BY DEW POINTS POOLING INTO THE LOWER 70S OR EVEN MID 70S JUST AHEAD OF THE FRONT. INITIAL LOWER LEVEL CAPPING WILL GET WIPED OUT THIS MORNING. ZERO-6KM SHEAR WILL BE AROUND 30KTS. BUT...WHAT/S LACKING IS A DECENT LOW LEVEL AND UPPER LEVEL JET CONFIGURATION. THESE WIND FIELDS ARE RATHER WEAK. THE 500MB SHORT WAVE MOVING ACROSS THE TOP OF THE RIDGE AND IT/S ASSOCIATED DEEPER OMEGA FIELDS STAY NORTH AND IS JUST AHEAD OF THE FRONT ALL DAY. THIS LOOKS TO LIMIT THE POTENTIAL FOR ANY LARGER SCALE SEVERE EVENT. WILL CONTINUE WITH OUR CURRENT PRECIP CHANCES AND POSSIBLE SEVERE THREAT. MAIN THREAT IS STRONG WIND AND HAIL. JUST NOT ENOUGH CONFIDENCE TO PLAY IT UP TOO HARD. IT WILL BE HOT TODAY WITH HIGHS HITTING THE LOWER 90S IN MANY AREAS...POSSIBLY MID 90S OVER THE FAR SOUTH. GIVEN THE TIMING OF THE FRONT AND POTENTIAL CONVECTION...CLOUDS ARE THE MAIN THREAT TO THESE TEMPS. HEAT INDICES WILL BE CLIMBING TO AROUND 100 MAINLY SOUTHWEST OF MADISON THIS AFTERNOON. MOST OTHER PLACES WILL STAY JUST BELOW THIS THRESHOLD FOR A HEAT ADVISORY. IN COLLABORATION WITH NEIGHBORS TO THE WEST...HAVE DECIDED TO HOIST A HEAT ADVISORY FOR IOWA...LAFAYETTE AND GREEN COUNTIES FOR THE LATE MORNING AND AFTERNOON HOURS. SATURDAY THROUGH SUNDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. SHORT TERM MODELS MAINTAIN NORTHEAST FLOW ACROSS THE REGION DURING THIS PERIOD. FIRST OF TWO VORTICITY MAXIMA MOVE THROUGH THE AREA LATER SATURDAY NIGHT...WITH THE SECOND LATER ON SUNDAY. HIGH PRESSURE MOVES EAST THROUGH THE AREA SATURDAY INTO SATURDAY EVENING...BRINGING QUIET WEATHER WITH MILD TEMPERATURES. A COLD FRONT THEN MOVES SOUTHEAST THROUGH THE AREA SUNDAY AFTERNOON...EXITING EARLY SUNDAY EVENING. SOME MODEST 850MB WARM AIR ADVECTION ACCOMPANIES THE FIRST VORTICITY MAXIMA PASSAGE LATER SATURDAY NIGHT INTO SUNDAY MORNING. LOW LEVEL FRONTOGENESIS RESPONSE IS FAIRLY ROBUST WITH THE FRONT. AREA FORECAST SOUNDINGS SHOWING 1000 TO 1500 J/KG MEAN LAYER CAPE WITH LITTLE CIN AND MODEST DEEP LAYER SHEAR OF 25 TO 30 KNOTS. THUS...THERE IS AN OUTSIDE SHOT AT A SEVERE STORM WITH THE FRONT SUNDAY AFTERNOON. FOR NOW...WILL CONTINUE HIGHER END CHANCE POPS SUNDAY...WITH LOWER POPS LATER SATURDAY NIGHT AND SUNDAY EVENING. COLD AIR ADVECTION WITH NORTH WINDS BEHIND THE FRONT WILL BEGIN TO USHER COOLER AND DRIER AIR INTO THE REGION SUNDAY NIGHT. LABOR DAY THROUGH THURSDAY...FORECAST CONFIDENCE IS MEDIUM. GFS/ECMWF SHOW FAIRLY SIMILAR TRENDS DURING THIS PERIOD. THEY SHOW A 500MB HIGH SHIFTING FROM NEW MEXICO TO COLORADO DURING THIS TIME...WITH NORTHWEST 500MB FLOW LINGERING. THE GFS SHOWS WEAKER FLOW THAN THE ECMWF. AT THE SURFACE...COLD AIR ADVECTION CONTINUES LABOR DAY...AS HIGH PRESSURE MOVES INTO THE REGION. THIS WILL BRING QUIET WEATHER AND CONTINUED COOL TEMPERATURES. THE HIGH SHIFTS TO THE SOUTHEAST OF THE AREA BY 00Z THURSDAY...WHICH KEEPS THE AREA DRY WITH COOL TEMPERATURES. THE ECMWF THEN BRINGS A COLD FRONT SOUTH THROUGH THE AREA WEDNESDAY NIGHT...THEN TO THE SOUTH ON THURSDAY. THE ECMWF SHOWS STEADY WARM AIR ADVECTION DURING THE WEDNESDAY NIGHT AND THURSDAY PERIOD. FOR NOW...WILL USE CONSENSUS POPS AND TEMPERATURES FOR THIS PERIOD. AVIATION/12Z TAFS/...THE COLD FRONT DROPPING SOUTH ACROSS WISCONSIN WILL PASS THROUGH MADISON RIGHT AROUND 00Z SAT AND ABOUT 02Z AT KMKE/KUES AND 03Z AT KENW. SCATTERED THUNDERSTORMS ARE EXPECTED WITH THE FRONT...A FEW COULD BE SEVERE WITH STRONG WIND AND HAIL THE MAIN THREAT. CONDITIONS WILL BE VFR AHEAD OF THE FRONT...EXCEPT FOR A POTENTIAL BRIEF TIME AS STORMS MOVE THROUGH. COLD ADVECTION AND AN INCREASE IN LOW LEVEL MOISTURE BEHIND THE FRONT WILL LIKELY RESULT IN AN MVFR CLOUD DECK TONIGHT INTO EARLY SATURDAY. THERE IS ALWAYS THE POTENTIAL FOR SOME BRIEF IFR CIGS ALONG THE LAKE SHORE...BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE AT THIS TIME. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR WIZ062>072. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...DAVIS SATURDAY THROUGH THURSDAY...WOOD
Hazardous weather outlook, Aug 30, 2:19 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 219 PM CDT FRI AUG 30 2013 WIZ046-047-051-052-056>060-062>072-311930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 219 PM CDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT FOR LOCATIONS ROUGHLY ALONG AND NEAR A LONE ROCK TO BEAVER DAM TO PORT WASHINGTON LINE. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREATS. A HEAT ADVISORY IS IN EFFECT THROUGH THE AFTERNOON FOR LOCATIONS ALONG AND SOUTH OF AN IOWA COUNTY TO MILWAUKEE COUNTY LINE.HEAT INDICES WILL CLIMB TO AROUND 100 TO 104. ELSEWHERE...HEAT INDICES WILL BE IN THE 94 TO 99 RANGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON SUNDAY...AS A SECOND COLD FRONT MOVES THROUGH WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. LMZ643>646-311930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 219 PM CDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT FOR LOCATIONS FROM PORT WASHINGTON SOUTH TO WINTHROP HARBOR OUT TO MID-LAKE. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON SUNDAY...AS A SECOND COLD FRONT MOVES THROUGH WISCONSIN. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 30, 3:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND GST 3 N OCONOMOWOC 43.15N 88.50W
08/30/2013 M62 MPH WAUKESHA WI TRAINED SPOTTER
&&
ETLocal storm report, Aug 30, 3:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST NASHOTAH 43.09N 88.40W
08/30/2013 E60.00 MPH WAUKESHA WI TRAINED SPOTTER
ESTIMATE WIND GUSTS 55 TO 60 MPH.
0315 PM HAIL 1 W HARTLAND 43.10N 88.36W
08/30/2013 M1.00 INCH WAUKESHA WI TRAINED SPOTTER
&&
ETLocal storm report, Aug 30, 3:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 1 ESE DELAFIELD 43.06N 88.37W
08/30/2013 E0.25 INCH WAUKESHA WI LAW ENFORCEMENT
&&
RKAPELALocal storm report, Aug 30, 3:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 1 ENE NORTH PRAIRIE 42.94N 88.38W
08/30/2013 WAUKESHA WI NWS EMPLOYEE
1 TREE AND LARGE BRANCHES...ESTIMATED 60 MPH WIND GUSTS.
&&
ETLocal storm report, Aug 30, 3:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM NON-TSTM WND GST 2 NW WAUKESHA 43.03N 88.27W
08/30/2013 M67.00 MPH WAUKESHA WI AMATEUR RADIO
&&
RKAPELALocal storm report, Aug 30, 3:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 2 ENE DELAFIELD 43.08N 88.36W
08/30/2013 E1.00 INCH WAUKESHA WI AMATEUR RADIO
&&
RKAPELAThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:23 AM CDT | Heat Advisory | MKX | Dane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more | 15 hr |
| Aug 30, 2:04 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Ozaukee, Washington, Waukesha | 41 min |
| Aug 30, 2:29 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Milwaukee, Ozaukee, Washington, Waukesha | 46 min |
| Aug 30, 2:34 PM CDT | Special Marine Warning | MKX | 116 min | |
| Aug 30, 3:02 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine, Washington, Waukesha | 43 min |
| Aug 30, 4:18 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Rock, Walworth | 42 min |
| Aug 30, 4:51 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 39 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.